Alert archive / Florida / Frost Advisories in 2021

Frost Advisory 3, NWS Jacksonville, FL

January 18, 2021Flagler County, Marion County, Nassau County, Florida

NWS Jacksonville, FL issued this frost advisory at Jan 18, 2021, 7:50 AM EST for Flagler County, Marion County, Nassau County, Florida. It took effect at Jan 19, 2021, 2:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2021, 7:50 AM EST (12:50 UTC)
In effect from
Jan 19, 2021, 2:00 AM EST
Expired
Jan 19, 2021, 8:33 AM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Marion County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 80 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS72 KJAX 181250
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
750 AM EST Mon Jan 18 2021

FLZ024-025-031-032-136-236-340-191400-
/O.CON.KJAX.FZ.W.0003.210119T0700Z-210119T1400Z/
Inland Nassau-Inland Duval-Bradford-Clay-Eastern Alachua-
Western Alachua-Western Marion-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, 
New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Gainesville, Gainesville Airport, Newnans Lake, 
High Springs, Newberry, Archer, and Ocala Airport
750 AM EST Mon Jan 18 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Inland Nassau, Inland Duval, Bradford, Clay, Eastern 
  Alachua, Western Alachua and Western Marion Counties.

* WHEN...From 2 AM to 9 AM EST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ033-037-038-124-140-240-191400-
/O.NEW.KJAX.FR.Y.0003.210119T0700Z-210119T1400Z/
Inland St. Johns-Putnam-Inland Flagler-Coastal Nassau-
Eastern Marion-Central Marion-
Including the cities of Fruit Cove, Switzerland, Bakersville, 
Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, 
Andalusia, Amelia City, Fernandina Beach, Yulee, Lynne, 
Moss Bluff, Anthony, Burbank, Ocala, and Weirsdale
750 AM EST Mon Jan 18 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Inland St. Johns, Putnam, Inland Flagler, Coastal 
  Nassau, Eastern Marion and Central Marion Counties.

* WHEN...From 2 AM to 9 AM EST Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
310 
WWUS72 KJAX 181847
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
147 PM EST Mon Jan 18 2021

FLZ024-025-031-032-136-236-340-191400-
/O.CON.KJAX.FZ.W.0003.210119T0700Z-210119T1400Z/
Inland Nassau-Inland Duval-Bradford-Clay-Eastern Alachua-
Western Alachua-Western Marion-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, 
New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Gainesville, Gainesville Airport, Newnans Lake, 
High Springs, Newberry, Archer, and Ocala Airport
147 PM EST Mon Jan 18 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected along
  with frost.

* WHERE...Eastern Alachua, Western Marion, Inland Nassau, Inland 
  Duval, Clay, Bradford and Western Alachua Counties.

* WHEN...From 2 AM to 9 AM EST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ033-037-038-124-140-240-191400-
/O.CON.KJAX.FR.Y.0003.210119T0700Z-210119T1400Z/
Inland St. Johns-Putnam-Inland Flagler-Coastal Nassau-
Eastern Marion-Central Marion-
Including the cities of Fruit Cove, Switzerland, Bakersville, 
Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, 
Andalusia, Amelia City, Fernandina Beach, Yulee, Lynne, 
Moss Bluff, Anthony, Burbank, Ocala, and Weirsdale
147 PM EST Mon Jan 18 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EST
TUESDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Eastern Marion, Coastal Nassau, Central Marion, Inland 
  Flagler, Putnam and Inland St. Johns Counties.

* WHEN...From 2 AM to 9 AM EST Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
580 
WWUS72 KJAX 191333
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
833 AM EST Tue Jan 19 2021

FLZ024-025-031-032-136-236-340-191445-
/O.CAN.KJAX.FZ.W.0003.000000T0000Z-210119T1400Z/
Inland Nassau-Inland Duval-Bradford-Clay-Eastern Alachua-
Western Alachua-Western Marion-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, 
New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Gainesville, Gainesville Airport, Newnans Lake, 
High Springs, Newberry, Archer, and Ocala Airport
833 AM EST Tue Jan 19 2021

...FREEZE WARNING IS CANCELLED...


$$

FLZ033-037-038-124-140-240-191445-
/O.CAN.KJAX.FR.Y.0003.000000T0000Z-210119T1400Z/
Inland St. Johns-Putnam-Inland Flagler-Coastal Nassau-
Eastern Marion-Central Marion-
Including the cities of Fruit Cove, Switzerland, Bakersville, 
Picolata, Bostwick, Carraway, Palatka, Bunnell, Espanola, 
Andalusia, Amelia City, Fernandina Beach, Yulee, Lynne, 
Moss Bluff, Anthony, Burbank, Ocala, and Weirsdale
833 AM EST Tue Jan 19 2021

...FROST ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Jan 18, 5:43 AM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 18, 5:43 AM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
543 AM EST Mon Jan 18 2021

.AVIATION...
[Through 12Z Tuesday]

VFR will continue this period. West to northwest winds around 4-8
knots early this morning, increase to near 8-12 kt by around 15Z.
Model profile soundings support mixing to produce wind gusts near
20 kt from 16Z-21Z today. Winds should weaken by 23Z, and become
light to near calm overnight.

&&

.PREV DISCUSSION [352 AM EST]...

.NEAR TERM [Through Tonight]...

Mid-upper level trough will swing through the area today and will
be accompanied by some mid clouds over southeast GA early today.
Weak front/sfc trough will push through the area early this morning
but conditions will remain dry today with sunny skies. Sfc high
pressure will build in from the west today and be centered over
northeast FL tonight. Highs today expected to be in the upper 50s
for southeast GA, and upper 50s to lower 60s over northeast FL.
Continued to favor a blend of guidance for high temps as it seemed
to verify better the past couple of days. Occasional breezy
westerly winds with gusts around 20 mph, possibly a little
higher, as deep boundary layer mixing occurs.

Tonight...clear skies and winds going to calm will lead to excellent
radiational cooling conditions. Went a couple of degrees below
MOS and NBM guidance for lows with min temps in the lower 30s
common, mainly inland areas. This results in 2-4 hrs of freezing
conditions for a few counties in northeast FL. A freeze warning
has been hoisted as a result. Some frost looks likely for other
zones southeast of the freeze warning but will let dayshift take
another look at the forecast as daytime drying today may lead to
lower dewpoints and drier low level airmass for tonight.

.SHORT TERM [Tuesday Through Wednesday]...

Surface high pressure will be overhead on Tuesday keeping the
region dry with clear skies. On Wednesday, high pressure slides to
the west as a weak cold front moves southeast into the area. The
front is expected to be dry and will bring an increase in cloud
cover. Temperatures begin to moderate to near to above normal with
highs in the 60s and lows in the upper 30s and 40s.

.LONG TERM [Thursday Through Monday]...

A quasi-stationary front sets up across the Southeastern states Thursday
into Friday. On Thursday into Friday, impulses will move east
along the frontal boundary increasing cloud cover and a chance for
showers. The associated low will move across the boundary and
pass to the north on Friday. High pressure building in from the
north will push the boundary south of the area Friday night into
Saturday. Best chance for showers will be mainly southeast Georgia
and the I-10 corridor in northeast Florida Thursday night into
Friday night. Temperatures will be above normal through the
weekend with highs in the 60s and 70s and lows in the 40s and 50s.

.MARINE...

SCEC in effect for westerly winds of 15-20 kt and gusty. Winds and
seas will subside later today as high pressure builds in and
remains over the area waters until late Tuesday night. A weak cool
front will move over the area Wednesday with a wind shift to
northwest and slight increase in speeds. The front will move back
north as a warm front by Thursday causing winds to shift back to
the southwest Thursday afternoon and night and increase. A low
pressure system will move east along the warm front Friday night,
with the associated cold front moving south over area waters late
Friday night and Saturday morning.

Rip Currents: Offshore flow and low swell eights will result in a
low risk of rip currents the next few days.

.FIRE WEATHER...

High pressure will build from the west today, and be overhead through
Tuesday. Breezy west-northwesterly transport winds will develop today,
with sustained surface winds around 10 mph and gusts around 20 mph
possible. These breezy conditions will create marginal high dispersion
values this afternoon except in Suwannee Valley. Dry airmass over the
area will cause min RHs today to drop into the 25-35% range. Despite
min RHs in the 20s, sustained winds should remain below red flag
criteria. Winds and transport winds subside tonight into tomorrow.
Low daytime dispersions anticipated on Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  57  32  62  39  62 /   0   0   0   0   0
SSI  58  39  60  43  64 /   0   0   0   0   0
JAX  60  32  63  40  67 /   0   0   0   0   0
SGJ  61  37  62  43  66 /   0   0   0   0   0
GNV  61  31  65  36  68 /   0   0   0   0   0
OCF  64  31  67  37  70 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 2 AM to 9 AM EST Tuesday for Bradford-Clay-
     Eastern Alachua-Inland Duval-Inland Nassau-Western Alachua-
     Western Marion.

GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 2:28 AM ESTFreeze WarningJAXAlachua, Bradford, Marion, Nassau30 hr

Nearby

Frost Advisories in Florida, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.